MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-06-150-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a protégé everflex with a spider embolic protection device to treat a calcified cto in the distal superficial femoral artery.There device was prepped with no issues identified.There was no damage to the packaging.Pre-dilation was performed with a evercross device.No resistance was encountered when advancing the device and it did not pass through a previously deployed stent.It was reported that the stent deployed as expected but when the physician went back in with another stent it was noticed that the distal portion of the first stent had broken off and was floating in the popliteal.A snare was used to remove the segment of the broken stent.No injury was reported.
 
Additional Manufacturer Narrative
Additional information: physician confirmed that no portion of the stent broke off; a portion of the delivery catheter broke off.The snare retrieved the broken portion of the catheter.The physician is satisfied with the stent in the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the protégé everflex was returned for evaluation.The device was inspected and the deployment system was in a post-deployment state.The deployment grips were pulled together with the safety lock loose.The distal tip and clear inner of the catheter with the retainer was fractured off from the rest of the deployment system.The tip and the inner assembly of the catheter was inspected.The retainer was present on the inner tubing.The inner tubing was fractured approximately 17.5cm from the distal tip, between the proximal end of the retainer bonding and the nylon spline segment.The fracture was radial, and the fracture face was ductile.Narrowing of the tubing was observed at the proximal end which may indicate stretching.The evidence indicates the catheter was attempted to be removed under resistance which led to a fracture.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8085087
Report Number2183870-2018-00514
Device Sequence Number16557459
Product Code FGE
UDI-Device Identifier00821684059982
UDI-Public00821684059982
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K060057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Catalogue NumberPRB35-06-150-120
Device Lot NumberA716915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/19/2018
01/18/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/07/2018
01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;